A case of DRESS (drug reaction with eosinophilia and systemic symptoms) with acute interstitial nephritis secondary to lenalidomide

J Oncol Pharm Pract. 2014 Aug;20(4):302-4. doi: 10.1177/1078155213502569. Epub 2013 Sep 2.

Abstract

Acute kidney injury is commonly observed in patients with multiple myeloma and other plasma cell dyscrasias. The pathophysiologic causes, however, are varied. We report a case of a severe 'drug reaction with eosinophilia and systemic symptoms' syndrome associated with acute interstitial nephritis in a patient with multiple myeloma likely related to the administration of lenalidomide. This disease entity requires prompt recognition and cessation of the offending drug and often treatment with high-dose corticosteroids.

Keywords: Lenalidomide; drug reaction; nephritis.

Publication types

  • Case Reports

MeSH terms

  • Acute Kidney Injury / etiology
  • Adrenal Cortex Hormones / therapeutic use
  • Aged
  • Drug Hypersensitivity Syndrome / etiology*
  • Female
  • Humans
  • Lenalidomide
  • Nephritis, Interstitial / chemically induced*
  • Thalidomide / administration & dosage
  • Thalidomide / adverse effects
  • Thalidomide / analogs & derivatives*

Substances

  • Adrenal Cortex Hormones
  • Thalidomide
  • Lenalidomide